MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75004612
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during total hip replacement it was noticed that the plus sl plus mia dbl offset adapt left 60/25mm the handle broke.The device broke outside the patient.No delay or injury reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during total hip replacement it was noticed that the handle of the sl plus double offset adapter left 60/25mm broke.The device broke outside the patient.No delay or injury was reported.The device, used in treatment, was returned for investigation.Upon visual inspection, the fracture at the connection between the contact pin and the body of the adapter could be confirmed.Apart from that, the device shows normal signs of usage such as small dents and scratches.A review of the production documentation did not reveal any deviation from the standard operating procedure.Two additional complaints were reported for the batch in scope.Only one complaint ((b)(4)) showed a comparable reported failure mode as the complained device.The occurrence for this risk and the corresponding severity are covered through our risk management.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag", all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.Instruments should only be used in their original condition.This instrument is designed to hold and guide the detachable rasps for broaching.It is therefore subjected to repeated impact forces via the modular knock plate or the pneumatic woodpecker.Previous investigations demonstrated, that under specific circumstances, this device may fracture during impaction.An optimized design of the device has been released in order to reduce the occurrence of this issue.This version of the device will be monitored for similar issues.The returned device will be discarded.

Brand Name
PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11722150
Report Number9613369-2021-00168
Device Sequence Number16898730
Product Code JDI
UDI-Device Identifier07611996085464
UDI-Public07611996085464
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75004612
Device Catalogue Number75004612
Device Lot NumberC63843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date04/25/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1